Alert archive / Michigan / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jul 23, 2001, 1:15 PM EDT for Allegan County, Ottawa County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2001, 1:15 PM EDT (17:15 UTC)
- Expired
- Jul 23, 2001, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
Counties Allegan County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 43 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGRR 231716 FFWGRR MIC005-139-232000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 115 PM EDT MON JUL 23 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLASH FLOOD WARNING FOR... OTTAWA COUNTY IN SOUTHWEST MICHIGAN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN * UNTIL 400 PM EDT * AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN REPEATING OVER PORTIONS OF OTTAWA AND ALLEGAN COUNTIES. * DOPPLER RADAR AND WEATHER SPOTTERS INDICATE THAT 3 TO 6 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF SOUTHERN OTTAWA AND NORTHERN ALLEGAN COUNTIES SINCE 8 AM. SIGNIFICANT STREET FLOODING HAS BEEN REPORTED IN THE HOLLAND AREA. * ADDITIONAL SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED THIS AFTERNOON. THIS WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY ISSUED EARLIER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BDM/mMWH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 11:59 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 23, 11:59 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1159 AM EDT MON JUL 23 2001 APPEARS TO BE A SOUTHWESTERLY LOW LEVEL JET ACROSS SOUTHERN LAKE MICHIGAN...WITH LOCAL SPEED CONVERGENCE OCCURRING NEAR THE SHORELINE. THIS HAS BEEN FEEDING INTO HOLLAND AND SOUTH HAVEN... AND CELLS CONTINUE TO FORM OFFSHORE AND REPEAT OVER THOSE SAME AREAS. DEW POINTS IN THE LOWER TO MID 70S AND PRECIPITABLE WATER VALUES AROUND 2 INCHES ARE CREATING A HEAVY RAIN THREAT WITH THE REPEATING CELLS. ALSO OF CONCERN FOR THIS AFTERNOON IS THE LARGE TSTM COMPLEX JUST UPSTREAM IN WISCONSIN MOVING THIS WAY. HAVE UPDATED TO FCST MORE IN THE WAY OF CLOUDS AND SHOWERS/TSTMS...AND TO LOWER HIGH TEMPS. AM THINKING PRIMARY THREAT THIS AFTERNOON AND EVENING IS HEAVY RAIN AND FLOODING...WITH LESS OF A SEVERE THREAT DUE TO EXTENSIVE CLOUDINESS LIMITING THE INSTABILITY. .GRR...NONE. MEADE
Nearby
Flash Flood Warnings in Michigan, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.